Confused about test result, need help!

QuestionsCategory: Tox ScreensConfused about test result, need help!
Sue A asked 2 months ago

Hello, I hope someone can give me some answers. I have lived with chronic pain for 30 yrs… car accident, c-sections, hyst, endometriosis removal, and chronic Lyme that I probably got 15 years before it was properly diagnosed a few years ago (dx with fibromyalgia, polymyalgia, various arthralgias, etc). I have been prescribed Tramadol 2-50 mg, 3x per day, Metaxalone 800 mg 3x per day, and Temazepam 15 mg at bedtime. I also take thyroid med and use voltaren gel as needed. I can’t remember exactly when I started the tramadol… 10-15 yrs ago. Temazepam a little less time? No increase in dosage has been needed in all those years. Since Lyme treatment, pain levels, fatigue, brain issues, etc have improved a lot, so I am able to skip mid day dose of tramadol once in a while, and often forget it till pain levels get out of control. Due to the Lyme, I am taking a number of antibiotics and supplements. I’m a gardener (use some roundup each summer), so I keep getting tick bites again, in addition to Lyme, Babesia and Bartonella infections flaring again and again.
I just had a urine test a week and a half ago, and was told it shows positive for me taking klonopin. I have never taken that drug, and not been prescribed the one drug that is supposed to cause possible false positives. I am totally freaking out!! I have no idea how it could have gotten into my system. Everyone I talk to (dr, pharmacist) say I HAD to have taken the klonopin (the aminoclonazepam level was 34). I’m 58 yrs old, 185-195 lbs (been varying a lot in the past month) Due to an opiate contract with my PCP, one failed test, and I will no longer be prescribed the tramadol or temaepam.  (I am now a lying drug addict.) My PCP (who has been pressuring me to switch to something else for pain) will no longer see me unless for weaning off meds, but after the nightmare of different drugs I was prescribed before finding the two I am on that work. NSAIDS caused ulcers, gabapentin, soma, flexeril, cymbalta, welbutrin and a whole list of other meds caused bad reactions and I usually stopped them after as little as 3 doses. Morphine does not work like it is supposed to. Of course, since I didn’t look ill, and didn’t go to Drs until things were unbearable, I was usually treated like a nut job or drug seeker when I did go. Meds for depression or anxiety did the opposite of what they were supposed to do… (Welbutrin was supposed to calm me down, but turned me manic with 3 doses… I was totally awake during a horrid colonoscopy while on morphine and versed that were supposed to sedate me and have me forget everything… I remember it all… especially the hour of the dr trying to get past a narrowing). Living with pain is bad enough, but I surely don’t want to feel drugged all the time, too. I really don’t want to have to go in search of a new PCP again. Current one will only help to wean me off tramadol and temazepam now. Soooo freaked out going to Drs. I have had so many just sit in the opposite corner of the room, look at me glazed, and ask me what I want them to do for me???? Ask what ONE thing hurts the most… when I’m there because everything hurt… Offer me a shot in every area that hurts (I don’t think so… I got really sick from a cortizone shot in my shoulder 3 months ago). I dread having to go through that again. I was blessed to find  Lyme dr, who will actually look at the whole picture and got the right testing done to find I DID have lyme and  at least 2 other co-infections. After years of treatment, I have had lots of improvement, but flares keep popping up.  He only deals with tick born issues, so I need a PCP.
Sorry for rambling… If I really have ingested the drug in question, where did it come from??  PCP has the full list of meds I take- azithromycin & ceftin now 4 days a week, flagyl and doxy on the other days (doxy gets forgotten a lot, though since it needs to be taken with meals). I also take vitamin mineral supplements and a couple herbals that help deal with recent yeast issues and a thyroid supplement in addition to the levotyroxine I take. We have a well for our water that was chlorinated a week before my failed test, I had just started drinking it again. Anything in the well water or chlorinating could be an issue??? I have never taken klonopin, and even if I had been prescribed it, I would not have wanted to try it after hearing others in therapy groups years ago saying how it made them feel.  I tend to be a hermit, not going out of my house much. Maybe to church, hubby does much grocery shopping, etc. I have not worked a real job since our greenhouse business failed 14 yrs ago. I spend much time on couch with my laptop trying to learn new possible career path that doesn’t require physical standing lifting, etc. I was finally feeling more positive about life, but now this… I am afraid to have my grandkids in the house… Is there something in here causing the positive test??? My husband is only on blood pressure meds, so no one in the house has or brings in meds. We did have my opiate addicted step-granddaughter live with us 15yrs ago and I did look through a shoe box of her things (pictures, letters, etc I was trying to decide whether to burn, or save it to give back to her, since she is finally getting her life straightened out after all these years, and I don’t want to set anything off) a few days before my test. Back when she lived with us, I found how naive I was when it came to drugs.   No one told us of drug issues before she was left to live here. Pharmacist says just touching wouldn’t do anything.
Right now I am being treated like a drug addict, and as if I am lying about everything. I DO have one addiction issue…. and that is with chocolate and diet Pepsi.  I have been feeling guilty about not sticking to mt Lyme diet of very limited sugar, etc. since Christmas, and when under stress or feeling bad, I turn to the bag of Dark Hershey Kisses… Are they poisoning me???  I don’t always tell my PCP everything that is hurting, etc. because there is nothing to be gained. My biggest worry going to my appointment was that I had gained weight from poor eating. I had been cutting down on the chocolate… much less than the 40 oz. bag gone in a week around the first of the year. OK, now you probably are thinking I am a total loon, too… I am a 58 yr old grandmother of 11 who is now afraid to let anyone come to my house (not a great housekeeper, either). In my 20’s and 30’s I worked 6-7 days a week at a full time job, raising 3 sons with a side hustle of selling quilted artwork. For years, now I have been pretty worthless, no job, no disability since fibromyalgia and chronic lyme don’t count or even exist. Now I’m a lying addict. In the eyes of my PCP due to one test… I asked about retest, but was told not an option, one fail and out.
Any ideas??? Am I totally insane??? I’m afraid to drink my water (afraid of buying water, too), afraid that something I’m eating is poisoning me. (wasn’t drinking too much water before the test… barely had enough pee to fill to the line on the cup) I was given an open specimine cup… is that normal??? I didn’t use a cleaning wipe. Had used clotrimazole and Vagesil for yeast issue down there in the week before the test. Is there something in the supplements I’m taking causing the issue??? I use Xyletol as a sweetener… is that bad?? Do I have a metabolic issue?? Kidneys failing?? I know I’m freaking out too much. The last thing on my mind the day of my test was that it wouldn’t pass… only worried later that it might show too much tramadol since might have taken two doses closer than usual since I went to bed 2AM the night before the test and too AM dose at regular time.
Sorry for all of this, if anyone has gotten through my ramblings, I would really appreciate any ideas what could have happened. I don’t have anyone to talk to about this. Don’t know where to go, what to do.

1 Answers
Jeffrey FudinJeffrey Fudin Staff answered 2 months ago

Look through your house to make sure that you don;t have an old prescription for this and that mayeb you took it by mistake. Or, perhaps your prescription was filled incorrectly.  Check the tablet size and shape in each bottle to make sure you wern’t taking clonazepam without knowing it.